MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW804F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during testing, this fogarty embolectomy catheter leaked saline.There was no allegation of patient injury.The device was available for evaluation.During the evaluation, the balloon was found to be ruptured in the middle area.The edges of latex did not match at the ruptured region.
 
Additional Manufacturer Narrative
The fogarty embolectomy catheter was received for evaluation.The balloon was found to be ruptured in the middle area.The edges of latex did not match at the ruptured region.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".Through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body or windings.An engineering investigation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Added: h2 (type of follow-up).Updated: g3 (date received by manufacturer), h6 (type of investigation, investigation.Findings, investigation conclusions).The fogarty embolectomy catheter was received for evaluation.The balloon was found to be ruptured in the middle area.The edges of latex did not match at the ruptured region.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".Through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body or windings.Further investigation was performed by the engineers team.It was not able determine that the failure is related to a manufacturing / design defect.As part of the manufacturing process, all of the units go through a balloon inspection process, in which the integrity of the catheter and balloon are validated.In this inspection, the units are visually inspected; it should not have bends, wrinkles, cuts, contamination, stains, deterioration, discoloration, or ripples.Also, a final inspection is performed as per internal procedures in which the whole catheter is verified as well.It is specified that the deterioration is a condition usually caused by age, excessive exposure to light, atmosphere, or ozone that appears on the balloon surface as a maze of fine cracks or crazing.A definite root cause was unable to be determined.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22553841
Report Number2015691-2025-05886
Device Sequence Number9566583
Product Code DXE
UDI-Device Identifier00690103043518
UDI-Public(01)00690103043518(17)260814(11)240515(10)65694522
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model Number12TLW804F
Device Lot Number65694522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown